Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 312, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 13, 2011, 9:44 AM CDT for 5 counties in Missouri. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2011, 9:44 AM CDT (14:44 UTC)
- Expired
- Jun 13, 2011, 10:14 AM CDT
- In force
- 30 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Boone County, MO, Callaway County, MO, Cole County, MO, Moniteau County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 9:52 AM CDT | HAIL 0.25 | 3 Nw Jefferson City, MO | |
| Jun 13, 9:53 AM CDT | HAIL 0.88 | Jefferson City, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 5:16 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2484 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 21.9
The text
As transmitted, in the capitals the NWS used until 2016.
881
WUUS53 KLSX 131444
SVRLSX
MOC019-027-051-135-151-131530-
/O.NEW.KLSX.SV.W.0312.110613T1444Z-110613T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
944 AM CDT MON JUN 13 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BOONE COUNTY IN CENTRAL MISSOURI...
SOUTHERN CALLAWAY COUNTY IN CENTRAL MISSOURI...
COLE COUNTY IN CENTRAL MISSOURI...
EASTERN MONITEAU COUNTY IN CENTRAL MISSOURI...
OSAGE COUNTY IN CENTRAL MISSOURI...
* UNTIL 1030 AM CDT
* AT 942 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 5 MILES NORTHWEST OF JEFFERSON CITY...AND MOVING
SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
JEFFERSON CITY...HOLTS SUMMIT...LINN...HICKORY HILL...NEW
BLOOMFIELD...BRAZITO...LAKE MYKEE...WARDSVILLE...ST. THOMAS...
TAOS...WESTPHALIA...CHAMOIS...RICH FOUNTAIN...FREEBURG...GUTHRIE...
WAINWRIGHT...OSAGE CITY...OSAGE BEND...SCHUBERT AND TEBBETTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3892 9248 3867 9165 3828 9166 3829 9220
3833 9220 3832 9224 3834 9229 3833 9233
3836 9242 3842 9241 3842 9256 3844 9261
TIME...MOT...LOC 1444Z 301DEG 32KT 3863 9222
WIND...HAIL <50MPH 1.00IN
$$
GLASS2 follow-up statements
205
WWUS53 KLSX 131502
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1002 AM CDT MON JUN 13 2011
MOC019-027-051-135-151-131530-
/O.CON.KLSX.SV.W.0312.000000T0000Z-110613T1530Z/
BOONE MO-CALLAWAY MO-COLE MO-MONITEAU MO-OSAGE MO-
1002 AM CDT MON JUN 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OSAGE...
EASTERN MONITEAU...COLE...SOUTHERN CALLAWAY AND SOUTHERN BOONE
COUNTIES UNTIL 1030 AM CDT...
AT 1000 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR ASHLAND...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
JEFFERSON CITY...HOLTS SUMMIT...LINN...ST. MARTINS...HICKORY
HILL...NEW BLOOMFIELD...BRAZITO...LAKE MYKEE...WARDSVILLE...ST.
THOMAS...TAOS...WESTPHALIA...CHAMOIS...RICH FOUNTAIN...FREEBURG...
ELSTON...LOHMAN...GUTHRIE...WAINWRIGHT AND TEBBETTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3892 9248 3867 9165 3828 9166 3829 9220
3833 9220 3832 9224 3834 9229 3833 9233
3836 9242 3842 9241 3842 9256 3844 9261
TIME...MOT...LOC 1502Z 301DEG 32KT 3874 9228
WIND...HAIL <50MPH 1.00IN
$$
GLASS615
WWUS53 KLSX 131514
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1014 AM CDT MON JUN 13 2011
MOC019-027-051-135-151-131524-
/O.CAN.KLSX.SV.W.0312.000000T0000Z-110613T1530Z/
BOONE MO-CALLAWAY MO-COLE MO-MONITEAU MO-OSAGE MO-
1014 AM CDT MON JUN 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR OSAGE...EASTERN MONITEAU...
COLE...SOUTHERN CALLAWAY AND SOUTHERN BOONE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM.
LAT...LON 3892 9248 3867 9165 3828 9166 3829 9220
3833 9220 3832 9224 3834 9229 3833 9233
3836 9242 3842 9241 3842 9256 3844 9261
TIME...MOT...LOC 1514Z 301DEG 32KT 3868 9216
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:41 AM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 13, 5:41 AM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 541 AM CDT MON JUN 13 2011 .DISCUSSION... /347 AM CDT MON JUN 13 2011/ FCST FOCUS FOR THIS MORNING WILL BE POPS AND WHERE MCS WILL TRACK...IF IT DEVELOPS. MCS THAT WAS ANTICIPATED YESTERDAY HAS YET TO DEVELOP...KEEPING VERY LOW CONFIDENCE IN MDLS THIS MORNING AS ALL MDL SOLNS HAVE PRECIP ONGOING AT THE BEGINNING OF THIS SHIFT. THE BEST SO FAR IS TWO AREAS OF ACCAS. TOP SOUNDING FROM LAST EVE SHOW MID LVL CAP IN PLACE THAT MDLS APPEAR TO HAVE ERODED WAY TOO QUICKLY. BELIEVE THAT TSRA WILL DEVELOP ALONG NRN AND ERN EDGE OF THIS CAP AS LLJ CONTINUES TO VEER THIS MORNING. HOWEVER...QUESTION REMAINS EXACTLY WHERE THIS CAP IS AND TIMING OF INITIATION. ANY TSRA THAT DEVELOPS THIS MORNING SHUD MOVE SEWD ALONG THE 850H WRMFNT. IF TSRA DEVELOP THIS MORNING...THIS AFTERNOON SHUD BE LARGELY QUIET BEFORE ANOTHER MCS DEVELOPS TONIGHT OVER SRN IA AND MOVES SEWD ALONG THE FNT INTO THE CWA TONIGHT. HOWEVER...IF THIS MORNING REMAINS DRY...WUD EXPECT TSRA TO DEVELOP OVER THE CWA THIS AFTERNOON INTO THE EVENING HOURS AS INSTABILITY INCREASES DURING THE DAY. KEPT PREV LIKELY POPS FOR TONIGHT AS MDLS CONTINUE TO SUGGEST TSRA DEVELOPMENT TONIGHT OVER ERN HALF OF THE CWA. WHILE OVERALL CONFIDENCE IN THIS CONTINUES TO DIMINISH...DO NOT HAVE ENUF CONFIDENCE TO LOWER POPS AT THIS TIME EITHER. MDLS PROG SFC LOW DEEPENING AND MOVING THRU THE CWA TUES NIGHT INTO WED AS UPR TROF APPROACHES THE AREA. CONFIDENCE REGARDING TIMING IS RATHER LOW AND HAVE THEREFORE KEPT POPS IN THE CHANCE RANGE FOR NOW. MADE ONLY MINOR CHANGES TO TEMPS IN THE SHORT TERM. AVAILABLE GUIDANCE SUGGESTS A WIDE RANGE OF POSSIBLE SOLNS. ADDED TO THE UNCERTAINTY OF ANY CONVECTION OVER THE NEXT COUPLE OF DAYS AND ABOUT ANYTHING CAN BE POSSIBLE. TUES SHUD BE THE WARMEST DAY IN THE SHORT TERM AS SFC LOW APPROACHES THE AREA WITH MID LVL RIDGING. HAVE TRENDED TWD THE WARMER GUIDANCE FOR TUES...BUT TRENDED TWD A CONSENSUS FOR MUCH OF THE REMAINDER OF THE SHORT TERM. PREV FCST IS ON TRACK FOR FRI AND BEYOND GIVEN LATEST GUIDANCE AND MADE FEW IF ANY CHANGES. TILLY && .AVIATION... /537 AM CDT MON JUN 13 2011/ THUNDERSTORMS QUICKLY DEVELOPING ACROSS NORTHCENTRAL AND CENTRAL MISSOURI. THESE STORMS WILL LIKELY HAVE HAIL. THEY WILL MOVE SOUTHEAST INTO EASTERN MISSOURI AND SOUTHWEST ILLINOIS THIS MORNING. ANOTHER ROUND OF CONVECTION IS EXPECTED TO DEVELOP LATER TONIGHT AND AFFECT KSTL...KSUS AND KUIN. WIND TO REMAIN EAST AS WARM FRONT STAYS TO THE WEST OF THE AREA. SPECIFICS FOR KSTL... SHOWERS DEVELOPING ACROSS METRO AREA WITH THUNDERSTORMS OFF TO THE WEST. CURRENT TIMING FROM RADAR WOULD SUGGEST THUNDERSTORMS ARRIVING AT THE TERMINAL 14Z. WILL HAVE TO WATCH UPSTREAM DEVELOPMENT LATER THIS AFTERNOON AND EVENING AS ANOTHER ROUND OF CONVECTION COULD AFFECT THE TERMINAL LATE THIS EVENING. OTHERWISE...EAST WIND TO CONTINUE. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 13, 5:27 AM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 527 AM CDT MON JUN 13 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 527 AM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS MORNING ACROSS MUCH OF MISSOURI AND SOUTHWEST ILLINOIS. SOME OF THESE THUNDERSTORMS MAY BE SEVERE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE ALSO LIKELY TONIGHT ACROSS MUCH OF EASTERN MISSOURI AND SOUTHWEST ILLINOIS. SOME OF THESE STORMS MAY ALSO BE SEVERE WITH LARGE HAIL AND GUSTY WINDS AS THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHERE THUNDERSTORMS MOVE OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT OF THUNDERSTORMS...POSSIBLY SEVERE...WILL CONTINUE TUESDAY...AND INTO TUESDAY NIGHT. ADDITIONAL HEAVY RAINFALL WILL ALSO BE POSSIBLE. THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS . TILLY
In the hours before
Local storm report, Jun 13, 9:32 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
932 AM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 AM HAIL 3 ESE MCBAINE 38.87N 92.39W
06/13/2011 E0.70 INCH BOONE MO TRAINED SPOTTER
ONGOING
&&
SCOTTLocal storm report, Jun 13, 9:35 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
935 AM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM HAIL COLUMBIA 38.95N 92.33W
06/13/2011 E0.88 INCH BOONE MO BROADCAST MEDIA
HAIL OBSERVED IN SOUTHWEST COLUMBIA
&&
SCOTTLocal storm report, Jun 13, 9:37 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
937 AM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 AM HAIL 6 SW STEELVILLE 37.91N 91.43W
06/13/2011 M1.00 INCH CRAWFORD MO MESONET
COCORAHS REPORT
&&
MILLERLocal storm report, Jun 13, 9:38 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
938 AM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HAIL 4 NNE EASLEY 38.86N 92.36W
06/13/2011 E0.70 INCH BOONE MO TRAINED SPOTTER
&&
SCOTTLocal storm report, Jun 13, 9:41 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
941 AM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM HAIL 2 E MCBAINE 38.89N 92.41W
06/13/2011 E1.50 INCH BOONE MO TRAINED SPOTTER
HAIL SIZE RAPIDLY DECREASED TO PEA...NEAR CITY LIMITS
OF COLUMBIA
&&
SCOTTLocal storm report, Jun 13, 9:42 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
942 AM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 AM HAIL COLUMBIA 38.95N 92.33W
06/13/2011 E1.00 INCH BOONE MO BROADCAST MEDIA
HAIL OBSERVED OFF OF ROUTE K IN SOUTH PART OF COLUMBIA
&&
SCOTTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:49 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Osage | 26 min |
| Jun 13, 5:55 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 50 min |
| Jun 13, 6:13 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Gasconade, Osage | 47 min |
| Jun 13, 6:42 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway | 48 min |
| Jun 13, 6:57 AM CDT | Areal Flood Advisory | LSX | Gasconade, Osage | 3 hr |
| Jun 13, 7:11 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 49 min |
| Jun 13, 7:14 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Gasconade | 46 min |
| Jun 13, 7:33 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 42 min |
| Jun 13, 7:55 AM CDT | Severe Thunderstorm Warning | LSX | Crawford | 50 min |
| Jun 13, 8:07 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 53 min |
| Jun 13, 8:27 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Reynolds, Washington | 48 min |
| Jun 13, 8:33 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Saint Louis, Warren | 42 min |
| Jun 13, 8:51 AM CDT | Areal Flood Advisory | LSX | Crawford | 6 hr |
| Jun 13, 8:55 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 50 min |
| Jun 13, 9:19 AM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 41 min |
| Jun 13, 2:57 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion | 48 min |
| Jun 13, 3:37 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 38 min |
| Jun 13, 4:02 PM CDT | Flash Flood Watch | LSX | Audrain, Franklin, Jefferson, Knox, Lewis, Lincoln and 13 more | 39 hr |
| Jun 13, 4:54 PM CDT | Areal Flood Advisory | LSX | Lewis | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.